Couldn't find what you looking for?

TRY OUR SEARCH!

Hey, I'm coming off metformin and I'm having nasty symptoms that are making me worry. I'm having so much gas production and I feel so bloated I'm terribly uncomfortable. I'm also experiencing terrible mood swings. Sometimes I'm extremely sad and other times I get really angry at nothing. But, I'm having another problem as well. I've always had a problem with my period being on time. When I started metformin, that changed and they came like clockwork. Well now that I'm off of metformin, my period is irregular again. I guess my real question is, is it better to stay on metformin or not. Any advice would be appreciated. Thanks.

Loading...

Hi, When I went off of metformin I had some bloating but it wasn't bad so I just had to wait a few weeks for that to go away. It takes time for metformin to leave your system. Chances are you will go back to normal but it may take some time. Ultimately it depends on what dosage you were taking along with other factors for metformin to be gone from your system. Some people have indicated that it can take anywhere from 1 to 3 weeks. You might be able to take an OTC antigas medication to get you through. There are any number of them available and they work fairly well. You might want to discuss this with your diabetic nurse or talk with your pharmacist to find out which one will work the best for your situation. Now, about your irregular period situation, that is another story. It is possible to regulate your period with the birth control pill. Talk to your diabetes nurse and your gyn-ob about this and see what they have to say. If you're not going to use it as a form of birth control, you could probably take the weakest pill to regulate your period.

 

Reply

Loading...